MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 1.5MM/1.1MM DOUBLE DRILL SLEEVE; GUIDE, SURGICAL, INSTRUMENT

OBERDORF SYNTHES PRODUKTIONS GMBH 1.5MM/1.1MM DOUBLE DRILL SLEEVE; GUIDE, SURGICAL, INSTRUMENT
Model Number 312.14
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Codes Injury (2348); Foreign Body In Patient (2687)
Date of Event 09/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020, that the drill sleeve appeared to be broken after drilling.The surgeon mentioned that the drill sleeve became stuck in the patient¿s bone while he was drilling.The was no reported surgical delay.The procedure was completed successfully.Patient outcome was unknown.Concomitant devices reported: drill bits: trauma (part number unknown, lot unknown, quantity unknown).This report involves one (1) 1.5mm/1.1mm double drill sleeve.This is report 1 of 1 for (b)(4).
 
Event or Problem Description
It was reported the surgeon wanted to use a lag screw using the compact hand set.He had already drilled a two (2) millimeter hole near the cortex.He wanted to use the drill sleeve to centralize the hole to drill the far cortex.After drilling, it was noted the tip of drill sleeve looked broken.It was noted it had gotten stuck in the patient¿s bone.The procedure was completed using the other end of the drill sleeve to complete the drilling.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.5MM/1.1MM DOUBLE DRILL SLEEVE
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10588616
Report Number8030965-2020-07464
Device Sequence Number16849691
Product Code FZX
UDI-Device Identifier10886982187604
UDI-Public(01)10886982187604
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number312.14
Device Catalogue Number312.14
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/01/2020
Supplement Date Received by Manufacturer10/14/2020
Initial Report FDA Received Date09/25/2020
Supplement Report FDA Received Date10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - DRILL BITS: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;